# SDR CA070911009

- Difficulty date: August 30, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 3,308 hours
- Engine: Pwa PW530A
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 652230553
- Condition: Corroded
- Location: Wing
- Part time: 3,401 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DE-ICE BOOT REPLACEMENT AT MFG. AFTER REMOVAL OF DE-ICE BOOT NOTED AREA OF FUEL STAINING, CORROSION NOTED. DISCONTINUED BOOT REPLACEMENT, OBTAINED FERRY PERMIT AND RELOCATED AIRCRAFT.  FURTHER INVESTIGATION SHOWS: SEVERAL LOCATIONS OF CORROSION DAMAGE WERE NOTED ON THE IB, LT WING, LEADING EDGE SKIN (P/N 6522305-53) BETWEEN WS 86.20 AND WS 91.00. THE DAMAGE WAS SUCH THAT THE SKIN PANEL WAS REQUIRED TO BE REPLACED. CORROSION DAMAGE WAS ALSO NOTED ON THE OB, LT WING, LEADING EDGE SKIN (P/N 5522300-45) BETWEEN WS 91.00 AND WS 91.50. SEE PAGE 2.1 ATTACHED FOR DAMAGE LOCATION. MFG HAS INDICATED OTHER SAME TYPE AIRCRAFT HAVE NEEDED SKIN REPAIRS DUE TO THE SAME TYPE CORROSION PROBLEM. THIS SEVERE CORROSION OCCURS UNDER THE WING DE-ICE BOOT, AND ALLOWS FUEL LEAKAGE AND COMPROMISES (WEAKENS)THE INTEGRITY OF THE WING LEADING EDGE STRUCTURE AND FUEL TANK, LOCATED BEHIND THE LEADING EDGE. (TC NR 20070911009)
